MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 29GA 1/2IN 10BAG 500 PL/WG; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 29GA 1/2IN 10BAG 500 PL/WG; PISTON SYRINGE
Catalog Number 928851
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 10/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
Material no.928851, batch no.Unknown.It was reported that during use of the syringe 0.5ml 29ga 1/2in 10bag 500 pl/wg the needle was sticking through shield and stuck consumer on his left thumb.Little bleeding from needle stick.Did not seek medical attention.Consumer did perform first aid at home.The following information was provided by the initial reporter: consumer reported, needle sticking through shield stuck his left thumb got a little blood from the stick.Did not seek medical.Performed some first aid at home, says his thumb is fine.Incident date: (b)(6) 2019, item: 29g, 12.7, (b)(4) units/928851 did not have bag or box to provide any additional information.
 
Additional Manufacturer Narrative
Customer returned (1) loose 1/2cc syringe.Customer states that the needle was sticking through the shield, it stuck his thumb, and got a little blood.The returned syringe was examined and exhibited the cannula through the shield, exposing the cannula, which could lead to a needle stick.Unable to perform dhr check for cannula through shield, needle stick (before use) and harm/bleeding due to unknown lot number.Based on the samples and/or photo(s) received the investigation concluded: confirmed: bd was able to duplicate or confirm the customer¿s indicated failure after visual inspection of the sample, we would confirm that it is cannula through shield and happened after getting cannulated, passed the pim inspection for cannula angularity.It must have happened during the process of shielding.Process: ¿ racks loaded with hubs travel down a conveyor towards the cannulator.¿ they approach the cannulator turning horizontally in order to receive cannula.¿ racks pass under mars magnet straightening the cannula in the hubs.The rack passes under two ultraviolet lamps, which causes the adhesive to cure.¿ then the racks go to the shielder with the use of linear motion.The rack locater positions the racks while getting shielded.¿ the parts are first inspected with an angularity camera, and if the angle of the cannula is too great or there is nothing on that pin, the part is not shielded.¿ the finished product pick and place head won¿t pick it up in the gripper as it is gripping the shield for pick up.Investigation: ¿ reviewed the logbooks and l2l for machine adjustment on the process.Did not find any adjustments.
 
Event or Problem Description
Material no.928851 batch no.Unknown.It was reported that during use of the syringe 0.5ml 29ga 1/2in 10bag 500 pl/wg the needle was sticking through shield and stuck consumer on his left thumb.Little bleeding from needle stick.Did not seek medical attention.Consumer did perform first aid at home.The following information was provided by the initial reporter: consumer reported, needle sticking through shield stuck his left thumb got a little blood from the stick.Did not seek medical.Performed some first aid at home, says his thumb is fine.Incident date: (b)(6) 2019, item: 29g, 12.7, 50units/928851.Did not have bag or box to provide any additional information.

Brand Name
SYRINGE 0.5ML 29GA 1/2IN 10BAG 500 PL/WG
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key9218058
Report Number1920898-2019-01174
Device Sequence Number16832130
Product Code FMF
UDI-Device Identifier00311917014890
UDI-Public00311917014890
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K941657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number928851
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 10/08/2019
Supplement Date Received by Manufacturer10/08/2019
Initial Report FDA Received Date10/22/2019
Supplement Report FDA Received Date11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;